Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 5, NWS Flagstaff, AZ

February 18, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 18, 2011, 2:18 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 19, 2011, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 2:18 PM MST (21:18 UTC)
In effect from
Feb 19, 2011, 10:00 AM MST
Expired
Feb 19, 2011, 5:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WWUS75 KFGZ 182118
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
218 PM MST FRI FEB 18 2011

AZZ009>014-039-040-190530-
/O.NEW.KFGZ.WI.Y.0005.110219T1700Z-110220T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
218 PM MST FRI FEB 18 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SATURDAY. 

* WINDS: SOUTH WINDS SUSTAINED FROM 20 TO 35 MPH WITH GUSTS TO 55
  MPH WILL DEVELOP LATE SATURDAY MORNING AND CONTINUE THROUGH THE
  AFTERNOON.

* IMPACTS: THESE WIND CONDITIONS WILL IMPACT TRAVEL ON INTERSTATE
  40 FROM WINONA TO THE NEW MEXICO LINE AS WELL AS ACROSS THE
  ENTIRE NAVAJO AND HOPI NATIONS. AREAS OF BLOWING DUST ARE
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
4 follow-up statements
736 
WWUS75 KFGZ 190508
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1008 PM MST FRI FEB 18 2011

AZZ009>014-039-040-191315-
/O.CON.KFGZ.WI.Y.0005.110219T1700Z-110220T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
1008 PM MST FRI FEB 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SATURDAY. 

* WINDS: SOUTH WINDS SUSTAINED FROM 20 TO 35 MPH WITH GUSTS TO 
  55 MPH WILL DEVELOP LATE SATURDAY MORNING AND CONTINUE THROUGH 
  THE AFTERNOON. 

* IMPACTS: THESE WIND CONDITIONS WILL IMPACT TRAVEL ON 
  INTERSTATE 40 FROM WINONA TO THE NEW MEXICO LINE AS WELL AS 
  ACROSS THE ENTIRE NAVAJO AND HOPI NATIONS. AREAS OF BLOWING 
  DUST ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
265 
WWUS75 KFGZ 191226
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
526 AM MST SAT FEB 19 2011

AZZ009>014-039-040-192030-
/O.CON.KFGZ.WI.Y.0005.110219T1700Z-110220T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
526 AM MST SAT FEB 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

* WINDS: SOUTH WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40
  TO 55 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH
  THE AFTERNOON.

* IMPACTS: THESE WINDY CONDITIONS WILL IMPACT TRAVEL ON INTERSTATE
  40 FROM WINONA TO THE NEW MEXICO LINE AS WELL AS ACROSS THE
  ENTIRE NAVAJO AND HOPI NATIONS. AREAS OF BLOWING DUST ARE
  POSSIBLE EARLY IN THE DAY BEFORE PRECIPITATION DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
299 
WWUS75 KFGZ 192032
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
132 PM MST SAT FEB 19 2011

AZZ009>014-039-040-200000-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-110220T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
132 PM MST SAT FEB 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* WINDS: SOUTH WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS FROM 40
  TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON.

* IMPACTS: THESE WINDY CONDITIONS WILL IMPACT TRAVEL ON INTERSTATE
  40 FROM WINONA TO THE NEW MEXICO LINE AS WELL AS ACROSS THE
  ENTIRE NAVAJO AND HOPI NATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
187 
WWUS75 KFGZ 192348
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
448 PM MST SAT FEB 19 2011

AZZ009>014-039-040-200100-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-110220T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
448 PM MST SAT FEB 19 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE STRONG WINDS ACROSS NORTHERN ARIZONA HAS DECREASED THIS
AFTERNOON IN THE WAKE OF A COLD FRONT. BREEZY SUOTHWEST WINDS OF
10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH MAY CONTINUE AT TIMES
OVERNIGHT. 

$$

MAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:20 AM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Feb 18, 9:20 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST FRI FEB 18 2011

.SYNOPSIS...LOOK FOR INCREASING CLOUDS AND GUSTY SOUTHWEST WINDS
TODAY AHEAD OF AN APPROACHING STORM SYSTEM. STARTING TONIGHT AND
LASTING THROUGH THE WEEKEND...THIS STORM WILL BRING WIDESPREAD
MOUNTAIN SNOW AND LOWER ELEVATION RAIN...HEAVY AT TIMES. WEAK HIGH
PRESSURE AND FAIR WEATHER WILL RETURN FOR MONDAY AND TUESDAY.

&&

.DISCUSSION...A STRONG PACIFIC STORM SYSTEM DEVELOPING OFF THE CA
COAST THIS MORNING WILL CONTINUE TO MOVE TOWARD AZ TODAY AND
TONIGHT. AHEAD OF THIS STORM SYSTEM...EXPECT INCREASING
SOUTH-SOUTHWESTERLY WINDS TODAY...WITH WINDS BECOMING 15 TO 25 MPH
WITH GUSTS 30 TO 40 MPH ACROSS MOST OF NORTHERN AZ THIS AFTERNOON.
INCREASINGLY STRONG AND MOIST SOUTHWEST FLOW ALOFT WILL LEAD TO
INCREASING CHANCES FOR PRECIPITATION LATE THIS AFTERNOON AND
EVENING...BUT THE HEAVIEST PRECIPITATION LOOKS SET FOR SATURDAY
MORNING IN NORTHWESTERN AZ AND SATURDAY AFTERNOON IN NORTHEASTERN AZ
AHEAD OF AND ALONG THE COLD FRONT. CURRENT FORECASTS ARE IN GOOD
SHAPE FOR THE SHORT TERM AND NO UPDATES ARE PLANNED THIS MORNING.

&&

.PREV DISCUSSION/230 AM MST/...A STRONG PACIFIC STORM SYSTEM WILL
APPROACH ARIZONA TODAY WITH INCREASING CLOUDS AND GUSTY SOUTH TO
SOUTHWEST WINDS OVER MUCH OF THE AREA. ACROSS FAR EAST-CENTRAL
ARIZONA MOISTURE WILL MOVE UP FROM THE SOUTH LEADING TO AN
INCREASING CHANCE OF SHOWERS. DUE TO THE MILD NATURE OF THIS AIR
MASS SNOW LEVELS WILL BE AROUND 8000 FEET.

TONIGHT THROUGH SUNDAY...A STRONG PACIFIC STORM SYSTEM AND
ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA. AHEAD OF
THE COLD FRONT...DEEP MOISTURE COMBINED WITH LARGE-SCALE UPWARD
MOTION AND STRONG OROGRAPHIC LIFT WILL ENSURE AREAS OF HEAVY
SNOWFALL ACROSS THE KAIBAB PLATEAU...MOGOLLON RIM AND THE WHITE
MOUNTAINS ON SATURDAY. IN ADDITION...AN INCH OR TWO OF RAINFALL IS
ANTICIPATED SOUTH OF THE MOGOLLON RIM AT LOWER ELEVATIONS. SNOW
LEVELS SATURDAY MORNING SHOULD BE AROUND 8000 FEET OVER FAR EASTERN
ARIZONA...6500 FEET IN THE FLAGSTAFF AREA AND 6000 FEET ACROSS
NORTHWEST ARIZONA KAIBAB. SNOW LEVELS WILL RAPIDLY LOWER FROM
SATURDAY AFTERNOON INTO SUNDAY AS THE COLD FRONT SWEEPS ACROSS THE
AREA. BY SUNDAY MORNING SNOW LEVELS WILL RANGE FROM 4000-5000 FEET
OVER WEST AND CENTRAL ARIZONA TO 5000-6000 FEET OVER THE EASTERN
THIRD OF THE STATE. PRECIPITATION WILL BECOME MORE SHOWERY BEHIND
THE COLD FRONT SATURDAY NIGHT AND SUNDAY BUT MODERATE UPSLOPE
FORCING WILL RESULT IN A CONTINUATION OF ACCUMULATING SNOW OVER THE
MOUNTAINS. STRONG SOUTHWEST WINDS WILL LIKELY PRODUCE AREAS OF
BLOWING SNOW IN THE MOUNTAINS WITH DANGEROUS WINTER DRIVING
CONDITIONS FROM SATURDAY INTO SUNDAY. BY THE END OF SUNDAY GENERAL
SNOW ACCUMULATIONS RANGING FROM 8 TO 16 INCHES ARE ANTICIPATED
ACROSS THE AREA EXTENDING FROM THE KAIBAB PLATEAU SOUTHEASTWARD
ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS.

ANOTHER IMPORTANT IMPACT WILL BE SOUTHWEST WINDS GUSTING AS HIGH AS
55 MPH OVER THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE
NAVAJO NATION SATURDAY AFTERNOON. TRAVELERS WILL NEED TO BE ON THE
LOOKOUT FOR DANGEROUS CROSSWINDS ALONG WITH AREAS OF BLOWING SAND
AND DUST.

FROM SUNDAY NIGHT THROUGH THURSDAY...MODELS SHOW THE WEEKEND STORM
MOVING RAPIDLY EASTWARD SUNDAY NIGHT WITH A DECREASING CHANCE OF
SHOWERS. WEAK HIGH PRESSURE AND A DRY SOUTHWEST FLOW ALOFT LOOKS ON
TAP FOR MONDAY THROUGH EARLY WEDNESDAY. LATER ON WEDNESDAY...MODELS
SUGGEST ANOTHER COLD FRONT WILL APPROACH THE AREA...WITH AN
INCREASING CHANCE OF SHOWERS LATER ON WEDNESDAY AND ON THURSDAY.

&&

AVIATION...FOR THE 18Z PACKAGE...TIL 01Z SAT...BKN-OVC BASES AT OR
ABOVE 13 KFT MSL WILL COVER THE NORTHLAND. SURFACE WINDS S-SW 15-25
KT WITH GUSTS TO 35 KT. AFT 01Z SAT...EXPECT AN INCREASING THREAT
FOR PRECIPITATION AND IFR CONDITIONS WEST OF A KPGA-KFLG-KSJN LINE
WITH LATER THIS AFTERNOON AND EVENING. AFT 12Z SAT...WIDESPREAD
PRECIPITATION WITH IFR CONDITIONS ARE EXPECTED SOUTH OF A
KSGU-KINW-KSJN LINE. ALL AREAS SURFACE WINDS S-SW 20-35KT AND
HIGHER GUSTS AHEAD OF THE FRONTAL PASSAGE. THE FRONT SHOULD BE ALONG
A KSGU THROUGH KPRC LINE AT 12Z SAT...AND K0V7 THROUGH KPAN LINE AT
18Z SAT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH FOR ELEVATIONS ABOVE 6000 FEET FROM SATURDAY
MORNING THROUGH NOON SUNDAY AZ ZONES 004/006/007/115/016

&&

PUBLIC................MCCOLLUM
AVIATION..............KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Feb 18, 4:31 AM MST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
431 AM MST FRI FEB 18 2011

AZZ004>018-037>040-190045-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
431 AM MST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT INCREASING CLOUDS AND GUSTY SOUTHWEST WINDS AS A STRONG
PACIFIC STORM APPROACHES. THE CHANCE OF MOUNTAIN SNOW AND LOWER
ELEVATION RAIN WILL BE ON THE UPSWING THIS AFTERNOON AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...WIDESPREAD AND LOCALLY HEAVY RAIN AND SNOW
ARE LIKELY ACROSS MUCH OF NORTHERN ARIZONA. SNOW LEVELS SATURDAY
MORNING SHOULD BE AROUND 8000 FEET OVER EASTERN ARIZONA...6500
FEET IN THE FLAGSTAFF AREA AND NORTHWEST ARIZONA. THE SNOW LEVEL
WILL LOWER THROUGH THE DAY SATURDAY AND BY SUNDAY MORNING RANGE
FROM 3500-4500 FEET OVER WESTERN ARIZONA AND NEAR 6000 FEET OVER
EASTERN PORTIONS OF THE STATE. AS A RESULT...A WINTER STORM WATCH
IS IN EFFECT ON SATURDAY AND SUNDAY FOR PORTIONS OF NORTHERN
ARIZONA. SEE THE FLAGSTAFF NATIONAL WEATHER SERVICE WEB PAGE FOR
DETAILS (WEATHER.GOV/FLAGSTAFF). IN ADDITION...SURFACE WINDS ON
SATURDAY AFTERNOON COULD GUST TO 55 MPH ACROSS NAVAJO AND APACHE
COUNTIES AS THE MOVES IN APPROACHES.

PRECIPITATION SHOULD CONTINUE FOR MUCH OF SUNDAY BEFORE DECREASING
FROM WEST TO EAST LATE IN THE DAY.

STORM TOTAL SNOW ACCUMULATIONS FOR THE AREA OF THE KAIBAB
PLATEAU...MOGOLLON RIM AND WHITE MOUNTAINS WILL RANGE FROM 8 TO
16 INCHES ABOVE 6000 FEET WITH THE HIGHEST AMOUNTS ALONG THE
SOUTHERN EDGE OF THE MOGOLLON RIM. YAVAPAI COUNTY MOUNTAINS ABOVE
6000 FEET COULD SEE 5 TO 10 INCHES OF SNOW ACCUMULATION. THE CHUSKA
MOUNTAINS AND BLACK MESA ABOVE 6000 FEET COULD SEE 3 TO 8 INCHES
OF NEW SNOW.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:00 AM MSTWinter Storm WatchFGZCoconino, Navajo11 hr
Feb 18, 3:01 PM MSTWinter Storm WarningFGZCoconino, Navajo50 hr
Feb 18, 3:01 PM MSTWinter Weather AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai55 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.